Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Found hard lump under armpit. Suspected to be due to TB. Taking medicine. Any suggestion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3353 Questions
A skin abscess / hard lump under armpit of left hand. It appeared recently after doing a trimming to remove hair around the area.In the past 4 years back i gt such an abscess under right armpit which was removed and told by the doctor that it could be due to tb(gt borderlevel in tb test then) so tuk medication for tb for one and half u think that could be the reason again...the lump is very small compared to last time..plz suggest
Posted Wed, 13 Feb 2013 in Infections
Answered by Dr. Raju A.T 1 hour later

Thanks for your query.

Yes, there are chances of recurrence of Tuberculosis if the TB strain involved was resistant to the drugs you were on for a year and half. In addition, faulty dosage and irregular medication can also lead to such recurrence. It is very common with Tuberculosis to recur.

Other cause for such a recurrence of abscess in a lymph node previously affected by TB could be by a bacterial infection. This happens due to altered morphology of the lymph-node tissue affected by TB making it prone to be affected by other virulent bacteria.

A better modality to test whether it is a recurrence of Tb or a secondary bacterial infection is by getting an FNAC (Fine needle aspiration cytology) done. In this test, a small amount of the tissue from the lymph node is drained using a small needle and examined under the microscope. This gives a detailed idea about the exact diagnosis.

Hope I answered your query.

Please do let me know if there are any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor